Alert archive / Alaska / Ashfall Advisories in 2008
Ashfall Advisory 5, NWS Anchorage, AK
NWS Anchorage, AK issued this ashfall advisory at Jul 25, 2008, 12:02 PM AKDT. It was in force for 48 hr.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2008, 12:02 PM AKDT (20:02 UTC)
- Expired
- Jul 27, 2008, 12:00 PM AKDT
- In force
- 48 hr
- Issued by
- NWS Anchorage, AK
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWAK72 PAFC 252002 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1202 PM AKDT FRI JUL 25 2008 AKZ185-260915- /X.EXP.PAFC.AF.Y.0004.000000T0000Z-080725T2000Z/ /X.NEW.PAFC.AF.Y.0005.080725T2002Z-080726T2000Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 1202 PM AKDT FRI JUL 25 2008 ...ASHFALL ADVISORY IN EFFECT UNTIL 12 PM AKDT SATURDAY FOR UMNAK ISLAND AND UNALASKA ISLAND SOUTH AND WEST OF DUTCH HARBOR... ...ASHFALL ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED AN ASHFALL ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM AKDT SATURDAY. THE ASHFALL ADVISORY IS NO LONGER IN EFFECT. SEISMIC ACTIVITY AND SATELLITE IMAGERY CONTINUE TO INDICATE ERUPTIVE ACTIVITY FROM OKMOK VOLCANO...LOCATED ABOUT 65 MILES SOUTHWEST OF DUTCH HARBOR. ASH MOVEMENT IS TO THE EAST SOUTHEAST. VERY LIGHT ASHFALL MAY AFFECT AREAS IN THE VICINITY OF UMNAK ISLAND AND UNALASKA ISLAND SOUTH AND WEST OF DUTCH HARBOR. AN ASHFALL ADVISORY MEANS THAT ASH WILL BE DEPOSITED IN THE ADVISORY AREA. PEOPLE IN AREAS OF VERY LIGHT ASH FALL WITH HEALTH OR RESPIRATORY PROBLEMS SHOULD CONTACT THEIR HEALTH CARE PROVIDER TO SEEK ADVICE. $$
2 follow-up statements
000 WWAK72 PAFC 252115 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 115 PM AKDT FRI JUL 25 2008 AKZ185-261015- /X.CON.PAFC.AF.Y.0005.000000T0000Z-080726T2000Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 115 PM AKDT FRI JUL 25 2008 ...ASHFALL ADVISORY REMAINS IN EFFECT UNTIL 12 PM AKDT SATURDAY... AN ASHFALL ADVISORY REMAINS IN EFFECT UNTIL 12 PM AKDT SATURDAY. SEISMIC ACTIVITY AND SATELLITE IMAGERY CONTINUE TO INDICATE ERUPTIVE ACTIVITY FROM OKMOK VOLCANO...LOCATED ABOUT 65 MILES SOUTHWEST OF DUTCH HARBOR. ASH MOVEMENT IS TO THE EAST SOUTHEAST. VERY LIGHT ASHFALL MAY AFFECT AREAS IN THE VICINITY OF UMNAK ISLAND AND UNALASKA ISLAND SOUTH AND WEST OF DUTCH HARBOR. AN ASHFALL ADVISORY MEANS THAT ASH WILL BE DEPOSITED IN THE ADVISORY AREA. PEOPLE IN AREAS OF VERY LIGHT ASH FALL WITH HEALTH OR RESPIRATORY PROBLEMS SHOULD CONTACT THEIR HEALTH CARE PROVIDER TO SEEK ADVICE. $$
000 WWAK72 PAFC 261905 NPWALU URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ANCHORAGE AK 1105 AM AKDT SAT JUL 26 2008 AKZ185-270845- /X.EXT.PAFC.AF.Y.0005.000000T0000Z-080727T2000Z/ EASTERN ALEUTIANS- INCLUDING THE CITIES OF...UNALASKA...NIKOLSKI 1105 AM AKDT SAT JUL 26 2008 ...ASHFALL ADVISORY NOW IN EFFECT UNTIL 12 PM AKDT SUNDAY... THE ASHFALL ADVISORY IS NOW IN EFFECT UNTIL 12 PM AKDT SUNDAY. SEISMIC ACTIVITY AND SATELLITE IMAGERY CONTINUE TO INDICATE ERUPTIVE ACTIVITY FROM OKMOK VOLCANO...LOCATED ABOUT 65 MILES SOUTHWEST OF DUTCH HARBOR. ASH MOVEMENT IS TO THE EAST SOUTHEAST. VERY LIGHT ASHFALL MAY AFFECT AREAS IN THE VICINITY OF UMNAK ISLAND AND UNALASKA ISLAND SOUTH AND WEST OF DUTCH HARBOR. AN ASHFALL ADVISORY MEANS THAT ASH WILL BE DEPOSITED IN THE ADVISORY AREA. PEOPLE IN AREAS OF VERY LIGHT ASH FALL WITH HEALTH OR RESPIRATORY PROBLEMS SHOULD CONTACT THEIR HEALTH CARE PROVIDER TO SEEK ADVICE. $$
What forecasters said that day
The local office's own words before this ashfall advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Anchorage, AK wrote its last area forecast discussion before this ashfall advisory went out at Jul 24, 2:00 PM AKDT, 22 hours 2 minutes earlier.
Area forecast discussion, Jul 24, 2:00 PM AKDT, 22 hours 2 minutes before
AREA FORECAST DISCUSSION SOUTHCENTRAL AND SOUTHWEST ALASKA 200 PM AKDT THU JUL 24 2008 .MODEL DISCUSSION...MODELS ARE IN GOOD AGREEMENT ON BROAD SCALE FEATURES THROUGH SAT. 12Z RUNS OF THE GFS AND ECMWF ARE KEEPING A LOW OVER THE EASTERN GULF AND NOT DIGGING THE TROUGH AS DEEP INTO THE NW INTERIOR AS PREVIOUS RUNS. THEREFORE CONFIDENCE DIMINISHES OVER THE WEEKEND. .ANALYSIS AND UPPER LEVELS...A LOW IS CURRENTLY OVER KODIAK ISLAND AND IS MOVING TOWARD THE WESTERN GULF. THE ASSOCIATED FRONT HAS SET UP A WEAK BARRIER JET ALONG THE NORTH GULF COAST THIS AFTERNOON BRINGING GALES TO ZONE 120 AS WELL AS GUSTY NORTHERLY WINDS FROM SOUTHWEST AK TO THE WESTERN KENAI PENINSULA. THIS SYSTEM ALSO HAS BROUGHT WETTING RAINS TO SOUTHCENTRAL TODAY. A RIDGE OVER THE BERING IS LETTING THE STRATUS AND FOG LINGER ACROSS THE AREA. AN UPPER LEVEL TROUGH OVER RUSSIA IS BEGINNING TO PUSH INTO THE NORTHERN BERING AND THE BERING STRAIT. .SHORT TERM FORECAST... .SOUTHCENTRAL..RAIN WILL CONTINUE ACROSS SOUTHCENTRAL TONIGHT AS THE LOW MOVES EAST THROUGH THE GULF. RAIN WILL DIMINISH BEHIND THE LOW BUT EXPECT GUSTY NORTH WINDS THROUGH CHANNELED TERRAIN. LOOKS LIKE A PARTLY CLOUDY DAY ON FRIDAY AS A WEAK RIDGE MOVES OVERHEAD. HOWEVER FOG WILL BE A FACTOR IN THE MORNING AS WE SEE SOME RADIATIONAL COOLING OVER THE WET LAND AREAS. SHOWERS AND RAIN WILL MOVE BACK IN ON SATURDAY AS AN EASTERLY WAVE WRAPS AROUND THE LOW IN THE EASTERN GULF. .SOUTHWEST..DRY CONDITIONS WITH GUSTY NORTH WINDS WILL PERSIST THROUGH FRIDAY AFTERNOON. A FRONT WILL SWING INTO THE Y-K DELTA FRI EVENING BRINGING RAIN FRI NIGHT AND THEN LINGERING SHOWERS ON SAT FROM BRISTOL BAY TO THE KUSKOKWIM VALLEY. THIS FEATURE WILL NOT MAKE IT TOO FAR SOUTH THANKS TO THE DOMINANT BERING SEA RIDGE. .BERING SEA AND ALEUTIANS..THE RIDGE WILL HOLD THROUGH EARLY NEXT WEEK KEEPING THE FOG AND STRATUS OVER THE BERING AND BLOCKING ANY ADVANCEMENT OF LOW PRESSURE SYSTEMS. A COUPLE OF WEAK LOWS WILL MOVE SOUTH OF THE ALEUTIANS BRINGING SOME RAIN TO THE CENTRAL AND EASTERN ALEUTIANS THROUGH THE WEEKEND. .LONG TERM FORECAST...THERE IS STILL A LOT OF UNCERTAINTY IN THE LONG RANGE MODELS. THERE IS INDICATION OF A REGIME CHANGE OUT WEST WITH A WARMING TREND AND A FLATTENING OF THE RIDGE. HOWEVER CONFIDENCE IS LOW IN THIS SOLUTION AT THIS TIME AND WHAT IT WILL MEAN FOR SOUTHCENTRAL. .AER/ALU...WATCH/WARNING SUMMARY PUBLIC...ASH FALL ADVISORY ZONE 185. MARINE...GALE 120 132 150. FIRE WEATHER...NONE. RNW JUL 08
The office that day
Everything else NWS Anchorage, AK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 4:00 PM AKDT | Small Craft Advisory | AFC | 12 hr | |
| Jul 25, 4:00 AM AKDT | Small Craft Advisory | AFC | 36 hr | |
| Jul 25, 4:00 AM AKDT | Small Craft Advisory | AFC | 24 hr |
Nearby
Ashfall Advisories in Alaska, 2008Every ashfall advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.